View Full Version : 17 years old.. Should I take Rogaine
01-08-2012, 12:37 AM
Hey, I'm 17 years old, turning 18 in march. My hair has been thinning very slowly since last year, and I just want to maintain what I have, I don't really care for any regrowth. My hair loss is only on my hairline and temples. I've been on rogaine foam for about a week now, but I've read so many horror stories about rogaine making your hair loss worse and speeding up the process. So i was thinking of quitting rogaine before I do any further damage to my hair. Is there anything else I can do besides propecia to maintain my hair? I am also currently using Niz 1% 2x a week. Thank you so much.
01-08-2012, 12:42 AM
Also if rogaine is applied to healthy hair what will happen? Will it thin them too and make them shed too?
01-08-2012, 08:24 AM
My hair loss is only on my hairline and temples.
Males do not keep their temple hair. Males develop a mature male hair line. I am not sure if anything you do will prevent you from developing a mature male hair line.
I've been on rogaine foam for about a week now, but I've read so many horror stories about rogaine making your hair loss worse and speeding up the process. So i was thinking of quitting rogaine before I do any further damage to my hair.
Many of those "horror stories" you read are from people who did not stick with treatment long enough to realize any benefit from the treatment. They freaked out over the shedding and stopped treatment, which is the worse thing you could do and can leave you worse off than you were before treatment.
So many people do not understand shedding and the role it plays in treating hair loss. Shedding is associated with every treatment for hair loss that actually works. Shedding is associated with Rogaine (or generic Minoxidil), Propecia (or generic Finasteride), Aldactone (or generic Spironolactone) and low level laser therapy. Shedding is part of the process. Shedding means the treatment is working. Stopping a treatment because of shedding is usually a mistake. If you continue treatment the shedding will stop eventually and then your hair grows back thicker than it was before.
At your age, I do not think you need Rogaine or Propecia. And again, males do not get to keep their temple hair. It is one of the physical characteristics that differ between males an females. You are changing from a boy to a man. Females get to keep their temple hair, males do not. It just is what it is.
01-08-2012, 07:38 PM
Thanks for the reply Tracy, the thing is, is that not only are my temples receding, so is my hairline. I have a bald spot near the middle of my hairline that keeps getting bigger and I have a lot of vellus hairs in my hairline so basically my whole hairline is receding, not just the temples. I had a scalp biopsy by my dermatologist from the bald spot that confirmed that I had MPB. That's why I want to maintain what I still have by using rogaine
01-08-2012, 08:24 PM
I had a scalp biopsy by my dermatologist from the bald spot that confirmed that I had MPB.
O.K., now that I know that... If you want to maintain your hair you do need to treat it. However, you do not want to start on Propecia (or generic Finasteride) until you are done with puberty. You may think you are done with puberty now but you are probably not done yet. You need to have a talk with your doctor and see if he can determine if you are done with puberty.
Since your hair loss is recent, consider getting a laser comb if you can afford one. I feel using Nizoral A-D once or twice per week is a good idea and I see that you are already using it.
01-08-2012, 08:27 PM
Thanks for the reply, so do you think I should continue to use rogaine on my hairline to preserve it?
01-08-2012, 10:04 PM
When I put myself in your shoes, I am inclined to say yes. Maybe just the evening dose though. Why don't you do just once a day in the evening for six months then re-evaluate. If you truly do have MPB, you prabably have other areas of thinning that you can't see yet. The areas of importance are your vertex and mid-anterior. A normal dose should be enough to get all three areas.
You need to know that there will be shedding. Shedding means the medicine is working and you need to continue treatment. If you stop treatment because of shedding you could find yourself worse off than you were before treatment.
01-08-2012, 11:54 PM
will i have shedding all over my scalp? or only along my hairline? I'm only applying it to my hairline
01-09-2012, 07:28 AM
The shedding is typically in the areas of treatment.